MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number RS22
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Prior to using the suture it was noted that the needle tip was incorrect needle shape.Action: discarded the suture and open another suture.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/19/2025.H.6.Component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: rs22 is reported to have a taper point needle type.Was a different needle type received (e.G reverse cutting, precision point, etc)? hard to confirm if the needle was a different type, appeared to be slightly shorter and different shape at the tip from visual inspection.Is the needle size 48 mm? yes, appeared to be the same size needle.Could you please confirm if the needle was dull? yes, the tip appeared slightly duller and shorted in length.Are there photos available for visual analysis? unfortunately, no photos were taken before the pc was packaged up for collection.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One dispensed needle suture combination and one empty foil packet that pertains to product code rs22 were received for analysis.The visual assessment of the product noted that the needles corresponding taper point needle; no issue related to product mix or incorrect component were observed.However, it was found that the tip of one of needles was damaged (bent).Based on the information currently available, damaged point issue was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MERS TAPE WHT 12INX3/16IN D/A CTX
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23094968
Report Number2210968-2025-10715
Device Sequence Number18471801
Product Code GAT
UDI-Device Identifier10705031049802
UDI-Public(01)10705031049802(17)291031(10)104L96
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRS22
Device Lot Number104L96
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown